Started abnormal bleeding after taking ovral g tablets. Should I be worried?
i had been taking ovral g tablets for the last 14 days
now i have stopped it and it has been around 5 days....
i am bleeding intermittently...and its not the normal bleeding that usually happens
Is there anyting to worry about?
Firstly, ovral g contains hormonal analogues. This drug causes contraception by preventing ovulation, fertilization, implantation of the fertilized ovum in uterus. This function mainly depends on the increased level of estrogen and progesterone. High level of these causes inhibition of ovulation.
When you are taking this drug, you have to take it according to your menstrual cycle. You have to start it on first day of period. Continue till 21 st day of cycle. Wait for 7 days. Then usually the next period starts. But you have to take the drug after 7 days irrespective of period.
The most important side effect of this drug is irregularities of menstrual cycle, irregular bleeding, and nausea, vomiting.
As you have stopped the drug after 15 days, then you are having just withdrawal bleeding.
You need not to worry for this. Just wait for the normal period and then start the drug again on first day. Continue it as I previously mentioned. It will be alright.
If you experience heavy bleeding consult with your gynaecologist for prescribing tranexemic acid group of drugs for controlling the bleeding and further management.
Hope this information suffices. Let me know if you have any more question.
Thank you for writing back.
As, this drug is mainly used as a contraceptive, it is unnatural to get pregnant while using this drug. But you have stopped this drug midway of a menstrual cycle. So, take extra precaution for contraception (like using condom) for this particular menstrual cycle.
You should wait for flow. It will start spontaneously.
If you have your answers then close this discussion.